Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

We're building a better forum experience with you in mind. Beginning June 26, 2019, all Veritas Health forums will move to forum.veritashealth.com.

Learn More

Lupus Caused by Multiple Surgeries and Infections and Meds?

2

Comments

  • oh enurse that was actually going thru alot and we are all here for you lol just read it there..............silly me im not awake yet lol
  • oh enurse that was actually going thru alot and we are all here for you lol just read it there..............silly me im not awake yet lol
  • advertisement
  • Did you have a seizure from a high temperature? I'm sorry you had a bad fall. It seems like you need some answers. Did they do a head ct or MRI after your fall and seizure? I hope they find out what's going on. Take care of yourself. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • Hi Ernurse,

    is there a possibility that you could have RSD(RCPS)?

    kate
  • It was probably 18 years ago I had diagnosis for (with) Lupus and was treated for it for over year.On one of my monthly appointments I actually had to see a different rhumy(the same rhumy I have today)after some test and another appointment the next day they said I did not have Lupus.. I could not believe it,and I remember being treated with Mega-Mega Doses with salsalate(which is asprin, and I cant remember the other meds name. but I was being diagnosed with a type of lupus (I think there is 2 types -I could be wrong -I'm just tryin to help that effected organs and the arthritis,(I believe)I had no rash back then,(do you understand what I mean when I say the other type of lupus) and I have forgotten alot of the things during that time during my life, I do remember having fluid drained off knee twice I had alot of inflammation in many places and high R.A. factor, lots of x-rays of lungs and many ultrasounds done.And to this day one blood work up will come back high for R.A. and 2 months later it will come back very normal (even thou today as I type I have the butterfly rash that would go with lupus. (could we both be on the same med that could be causing this? just thinking)I usually have pretty good skin on my face so I'm thinking this rash on my face, has to be to do with my meds.
    also this is so strange but on 4-7-09 just one week ago I went to Dr.he did look at my face and actually touched it(sounds weird but that's what he did)I had not mentioned it to him or nothing he did this on his own.
    now approx. 2years ago I got diagnosed with possible M.S.many many brain MRI's-spinal tap -the whole nine yards Dr.s thought (some still think)that's why my balance was bad and before long could not walk on my own..finally they take another full body MRI and find the mess in my neck and find c6and7 disc half way through my spinal cord not to mention everything else going on in there. I had surgery Feb4th and there are more than one Dr. that still think I may have M.S.(I DO NOT think I have m.s. for one minute)they say usually spinal cord compression would more likely stay in the upper half (arms)which I have.And not in the lower.(legs)as I have.I feel in my heart and my knowledge that myeolpathy can cause paralysis in the legs so I don't understand the Dr.s(not the first time)
    I take High dose of neurontin 3600mgs a day. new in last 6 months.
    1mg to 2mg of klonopin 1 to 2x's a day. new last 6 months.
    I also take ultram 100mg 3x's a day for years.
    I'm off my pain med given after surgery.
    Patsy
  • advertisement
  • I am an operating room nurse and can relate to how we try to figure these problems out on our own as well. I have recently been having some neuro effects that are new. I get these drop attacks where ifeel like my cns is going out of control and do not lose consciosness but feels like almost. My heart gets tachy, my extremeties get numb and weak. I was actually hospitalized for 3 days last week because I had about 5 of them in a 2 week period. My short term memory had gone south, balance, coordination bad as well.Tinnitus and some blurry vision at times They did all kinds of brain scans etc with no findings other than the cervical stenosis I knew I had and some collateral cerebral artery blood flow findings( interesting and news to me).

    I had recently recieved an esi at the end of feb which they used depomedrol this time instead of the usual steriod, as my pm doc said it would last longer. I noticed about 4 days later I was having neuro issues as if I had a stroke. I started to investigate about the depomedrol(which is not even fda approved for esi's and not recommended for them even in the package insert) and found that it is actually neurotoxic and usually used in the lumbar spine and not the cervicl spine.These docs are using them "off label" and I do know that during spinal surgeries they will pour kenalog in the wound before closure. This drug as well as histories of multiple surgeries and procedures can cause spinal arachnoiditis. This is what I was concerned about in the hospital but they supposedly ruled it out. I still have some lingering neuro effects and am trying to figure out what the heck is wrrong with me.

    I am also looking into lyme disease as my dog had recently been diagnosed with it and there can be neuro effects that paralell some of my symptoms. Just some more things to investigate.
  • approx... 3 years ago i was spose to have series 3 epi's in cervical area. after 2nd shot I stopped and never had 3rd shot. my neck did feel better for short time and headaches lessened but day by day swallowing prob. started eventually
    the swallowing got very serious and could not swallow. meds were given by shots and patches. I have swallow problems to this day that are much much better but i have learned how to swallow my way plus it did get better. i have been through all the swallow test and every thing else you could imagine to do with all this, and I have no gag reflex and slow digestive issues that cause loads of prob. but I have learned to live and deal with this. I know in my heart and soul that this was all caused from the epidural shot. because I know when it started and can totally relate it to the shots in my neck.I will stop here.....

    Has anyone out there ever heard of something like this happening?
  • Thank you for all of the responses. Yes, arachnoiditis has been mentioned. I fall every day, lose my balance even if not taking meds, no short term memory. Feel like I've dyed my brain blonde!!!! :)

    I am certain that the seizures were caused by falling and hitting my head on the hardwood floors. I was taking phenergan and zoloft at the same time, phenergan makes me dizzy, the combo can lower seizure threshold. So while I do not have a seizure disorder, I think it was a "perfect storm" of events that made it happen.

    It's amazing what you find out later-what's been used off-label and you did not consent to off label use.
  • I sill think if you had a seizure you need a brain CT. As an Er Rn also we tend to downplay our own symptoms and if they suspect MS they would also do some more testing. But I'm sure your Specialists will do the right tests hopefully.Lupus does get the butterfly rash I had a patient who was one of our Radiologists and she had that. BUt even pregnant women get the ras but not all. Anyway I hope you're seeing all the right Drs and getting the right blood tests. Maybe an Endocrinologist also. I hope you get some answers soon. Take care. Cherry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
advertisement
This discussion has been closed.
Sign In or Register to comment.